Alert archive / Wisconsin / Wind Chill Advisories in 2011

Wind Chill Advisory 20, NWS La Crosse, WI

February 7, 201113 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this wind chill advisory at Feb 7, 2011, 2:35 PM CST for 13 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at Feb 7, 2011, 8:11 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 2:35 PM CST (20:35 UTC)
In effect from
Feb 7, 2011, 8:11 PM CST
Expired
Feb 8, 2011, 12:00 PM CST
In force
16 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WWUS43 KARX 072035
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
235 PM CST MON FEB 7 2011

...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND TUESDAY MORNING...

.ARCTIC AIR WILL ONCE AGAIN OVERSPREAD THE AREA TONIGHT.
TEMPERATURES ARE EXPECTED TO DROP BELOW ZERO AND THESE
TEMPERATURES COMBINED WITH NORTHWEST WINDS OF AROUND 10 MPH WILL
RESULT IN WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-080445-
/O.NEW.KARX.WC.Y.0020.110208T0600Z-110208T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
235 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
TUESDAY. 

* THE COMBINATION OF BITTERLY COLD TEMPERATURES AND NORTHWEST
  WINDS AROUND 10 MPH WILL PRODUCE DANGEROUS WIND CHILLS.

* MIDNIGHT TONIGHT THROUGH TUESDAY MORNING. 

* WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW ZERO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
6 follow-up statements
628 
WWUS43 KARX 080134
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
734 PM CST MON FEB 7 2011

...POTENTIALLY DANGEROUS WIND CHILLS DEVELOPING TONIGHT...

.A RETURN TO BITTER COLD AIR IS ON TAP TONIGHT. TEMPERATURES ARE
ALREADY BELOW ZERO IN PARTS OF SOUTHEAST MINNESOTA AND NORTHERN
IOWA. WITH STEADY NORTHWEST WINDS OF 10 TO 15 MPH...WIND CHILL
VALUES WERE ALREADY HOVERING AROUND 20 BELOW ZERO AS OF 7 PM.
CONDITIONS ARE EXPECTED TO WORSEN THROUGH THE NIGHT SO ADVISORIES
ARE IN PLACE TO HANDLE THESE POTENTIALLY DANGEROUS WIND CHILLS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-080945-
/O.CON.KARX.WC.Y.0020.110208T0600Z-110208T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
734 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

* BITTER COLD TEMPERATURES AND NORTHWEST WINDS WILL PRODUCE
  POTENTIALLY DANGEROUS WIND CHILLS.

* THESE CONDITIONS ARE EXPECTED TONIGHT INTO TUESDAY MORNING.

* WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS FOR THE DANGER TONIGHT. COVER EXPOSED SKIN AREAS IF YOU PLAN
ON SPENDING TIME OUTDOORS AND REMEMBER THAT FROST BITE CAN OCCUR
IN 20 TO 30 MINUTES. 

&&

$$

WEATHER.GOV/LACROSSE

SHEA
212 
WWUS43 KARX 080211
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
811 PM CST MON FEB 7 2011

...POTENTIALLY DANGEROUS WIND CHILLS DEVELOPING TONIGHT...

.A RETURN TO BITTER COLD AIR IS ON TAP TONIGHT. TEMPERATURES ARE
ALREADY BELOW ZERO IN PARTS OF SOUTHEAST MINNESOTA AND NORTHERN
IOWA. WITH STEADY NORTHWEST WINDS OF 10 TO 15 MPH...WIND CHILL
VALUES WERE ALREADY HOVERING AROUND 20 TO 25 BELOW ZERO AS OF 8
PM. THE WIND CHILL ADVISORY IS STARTING NOW INSTEAD OF MIDNIGHT
SINCE THESE CONDITIONS HAVE ALREADY DEVELOPED.

TEMPERATURES WILL CONTINUE TO DROP IN ALL AREAS OVERNIGHT SO THE
ADVISORY WILL EXPAND TO ACCOUNT FOR THIS.

IAZ008-009-018-019-MNZ086-087-094-095-081015-
/O.EXT.KARX.WC.Y.0020.110208T0211Z-110208T1800Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
811 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

* BITTER COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS HAVE
  PRODUCED LOW WIND CHILL VALUES.

* THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH TUESDAY
  MORNING.

* WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS FOR THE DANGER TONIGHT. COVER EXPOSED SKIN AREAS IF YOU
PLAN ON SPENDING TIME OUTDOORS AND REMEMBER THAT FROST BITE CAN
OCCUR IN 20 TO 30 MINUTES.

&&

$$

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-081015-
/O.CON.KARX.WC.Y.0020.110208T0600Z-110208T1800Z/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-WINONA-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...WINONA...
MEDFORD...NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...
SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
811 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

* TEMPERATURES WILL CONTINUE TO DROP THIS EVENING AND COMBINE WITH
  STEADY NORTHWEST WINDS TO PRODUCE LOW WIND CHILL VALUES.

* THESE CONDITIONS ARE EXPECTED TO DEVELOP LATER TONIGHT AND LAST
  THROUGH TUESDAY MORNING.

* WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS FOR THE DANGER TONIGHT. COVER EXPOSED SKIN AREAS IF YOU
PLAN ON SPENDING TIME OUTDOORS AND REMEMBER THAT FROST BITE CAN
OCCUR IN 20 TO 30 MINUTES.

&&

$$

WEATHER.GOV/LACROSSE

SHEA
301 
WWUS43 KARX 080535
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1135 PM CST MON FEB 7 2011

...BITTER COLD AIR SETTLING BACK INTO THE AREA...

.A VERY COLD AIR MASS HAS ITS GRIPS ON THE NORTHERN MIDWEST
TONIGHT. TEMPERATURES ARE SUB ZERO IN MUCH OF MINNESOTA AND IOWA
LATE THIS EVENING AND COMBINED WITH STEADY NORTHWEST WINDS WERE
PRODUCING WIND CHILL VALUES FROM 20 TO 30 BELOW ZERO. AS OF 11 PM
CHARLES CITY IOWA HAD A WIND CHILL OF 28 BELOW AND AUSTIN
MINNESOTA WAS DOWN TO 27 BELOW.

IN WISCONSIN A BIT MORE CLOUDS WERE HOLDING TEMPERATURES UP BUT
WIND CHILLS OF 10 TO 20 BELOW WERE COMMON...AND THOSE ARE EXPECTED
TO DROP OVERNIGHT.

IAZ008-009-018-019-MNZ086-087-094-095-081345-
/O.CON.KARX.WC.Y.0020.000000T0000Z-110208T1800Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
1135 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* SUB ZERO TEMPERATURES ALONG WITH STEADY NORTHWEST WIND WILL
  PRODUCE POTENTIALLY DANGEROUS WIND CHILL READINGS.

* THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE MORNING
  HOURS.

* WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS FOR THE DANGER TONIGHT. COVER EXPOSED SKIN AREAS IF YOU
PLAN ON SPENDING TIME OUTDOORS AND REMEMBER THAT FROST BITE CAN
OCCUR IN 20 TO 30 MINUTES.

&&

$$

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-081345-
/O.CON.KARX.WC.Y.0020.110208T0600Z-110208T1800Z/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-WINONA-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...WINONA...
MEDFORD...NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...
SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
1135 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* DROPPING TEMPERATURES OVERNIGHT COMBINED WITH STEADY WINDS WILL
  PRODUCE POTENTIALLY DANGEROUS WIND CHILL VALUES.

* THESE CONDITIONS WILL LAST THROUGH THE MORNING HOURS.

* WIND CHILL VALUES WILL RANGE FROM 20 TO 25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS FOR THE DANGER TONIGHT. COVER EXPOSED SKIN AREAS IF YOU
PLAN ON SPENDING TIME OUTDOORS AND REMEMBER THAT FROST BITE CAN
OCCUR IN 20 TO 30 MINUTES.

&&

$$

WEATHER.GOV/LACROSSE

SHEA
590 
WWUS43 KARX 080933
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
333 AM CST TUE FEB 8 2011

...BITTER COLD EARLY THIS MORNING...

.A COLD AIR MASS SETTLED ACROSS THE REGION EARLY THIS
MORNING...WITH LOW TEMPERATURES IN THE TEENS BELOW ZERO OVER
PARTS OF MINNESOTA TO NEAR ZERO OVER CENTRAL WISCONSIN. WHEN NORTHWEST
WINDS ARE FACTORED IN...WIND CHILLS DROP INTO THE 15 TO 30 BELOW
ZERO RANGE.

SO FAR THIS MORNING THE COLDEST WIND CHILLS WERE FOUND ACROSS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA. AUSTIN AND ST. ANSGAR HAVE
ALREADY REACHED 30 BELOW. CLOUDS ACROSS PARTS OF WESTERN WISCONSIN
HAVE KEPT TEMPERATURES A BIT WARMER...AND THUS THE WIND CHILLS ARE
NOT AS COLD. STILL...READINGS COULD TOUCH 20 TO 25 BELOW FOR A
FEW HOURS EARLY THIS MORNING.

IAZ008-009-018-019-MNZ086-087-094-095-081745-
/O.CON.KARX.WC.Y.0020.000000T0000Z-110208T1800Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
333 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* DANGEROUSLY COLD CONDITIONS WILL PERSIST THIS MORNING.

* WIND CHILL VALUES WILL RANGE FROM 25 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS FOR THE DANGER THIS MORNING. COVER EXPOSED SKIN AREAS IF
YOU PLAN ON SPENDING TIME OUTDOORS AND REMEMBER THAT FROST BITE
CAN OCCUR IN 20 TO 30 MINUTES.

&&

$$

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-081745-
/O.CON.KARX.WC.Y.0020.000000T0000Z-110208T1800Z/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-WINONA-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...WINONA...
MEDFORD...NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...
SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
333 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* BITTER COLD CONDITIONS WILL PERSIST THIS MORNING.

* WIND CHILL VALUES OF 20 TO 25 BELOW ZERO WILL BE POSSIBLE FOR A
  FEW HOURS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS FOR THE DANGER THIS MORNING. COVER EXPOSED SKIN AREAS IF
YOU PLAN ON SPENDING TIME OUTDOORS AND REMEMBER THAT FROST BITE
CAN OCCUR IN 20 TO 30 MINUTES.

&&

$$

RIECK

WEATHER.GOV/LACROSSE
448 
WWUS43 KARX 081307
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
707 AM CST TUE FEB 8 2011

...BITTER COLD EARLY THIS MORNING...

.A COLD AIR MASS SETTLED ACROSS THE REGION THIS MORNING...WITH
LOW TEMPERATURES AROUND 20 BELOW ZERO OVER PARTS OF MINNESOTA TO
NEAR ZERO OVER SOUTHWEST WISCONSIN. WHEN NORTHWEST WINDS ARE
FACTORED IN...WIND CHILLS DROP INTO THE 15 TO 30 BELOW ZERO RANGE.

SO FAR THIS MORNING THE COLDEST WIND CHILLS WERE FOUND ACROSS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA. ROCHESTER...
AUSTIN...CHARLES CITY AND ST. ANSGAR HAVE ALREADY REACHED 30
BELOW. IT WAS A BIT WARMER OVER WESTERN WISCONSIN...AND THUS THE
WIND CHILLS ARE NOT AS COLD. STILL...READINGS COULD TOUCH 20 TO 25
BELOW FOR A FEW HOURS EARLY THIS MORNING.

IAZ008-009-018-019-MNZ086-087-094-095-081800-
/O.CON.KARX.WC.Y.0020.000000T0000Z-110208T1800Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
707 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* DANGEROUSLY COLD CONDITIONS WILL PERSIST THIS MORNING.

* WIND CHILL VALUES WILL RANGE FROM 25 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS FOR THE DANGER THIS MORNING. COVER EXPOSED SKIN AREAS IF
YOU PLAN ON SPENDING TIME OUTDOORS AND REMEMBER THAT FROST BITE
CAN OCCUR IN 20 TO 30 MINUTES.

&&

$$

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-081800-
/O.CON.KARX.WC.Y.0020.000000T0000Z-110208T1800Z/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-WINONA-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...WINONA...
MEDFORD...NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...
SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
707 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* BITTER COLD CONDITIONS WILL PERSIST THIS MORNING.

* WIND CHILL VALUES OF 20 TO 25 BELOW ZERO WILL BE POSSIBLE FOR 
  A FEW HOURS THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS FOR THE DANGER THIS MORNING. COVER EXPOSED SKIN AREAS IF
YOU PLAN ON SPENDING TIME OUTDOORS AND REMEMBER THAT FROST BITE
CAN OCCUR IN 20 TO 30 MINUTES.

&&

$$

RIECK

WEATHER.GOV/LACROSSE
101 
WWUS43 KARX 081810
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1210 PM CST TUE FEB 8 2011

...WIND CHILLS IMPROVING...

.WIND CHILLS ACROSS THE AREA HAVE IMPROVED INTO THE 10 BELOW TO
20 BELOW RANGE. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-081915-
/O.EXP.KARX.WC.Y.0020.000000T0000Z-110208T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1210 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WIND CHILLS ACROSS THE AREA HAVE IMPROVED INTO THE 10 BELOW TO
20 BELOW RANGE. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

DAS

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 2:27 PM CST, 8 minutes earlier.

Area forecast discussion, Feb 7, 2:27 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
227 PM CST MON FEB 7 2011

.SHORT TERM...THROUGH THURSDAY

MAIN FORECAST CONCERN IS WITH THE TEMPERATURES.

SURFACE ANALYSIS THIS AFTERNOON SHOWS HIGH PRESSURE CENTERED OVER
SASKATCHEWAN WITH THE RIDGE AXIS EXTENDING SOUTH INTO THE MISSOURI
RIVER VALLEY. LOCAL AND REGIONAL RADARS SHOWING THE MAJORITY OF
THE LIGHT SNOW WAS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN.

ALL THE LIGHT SNOW HAS MOVED OUT OF THE FORECAST AREA WITH JUST
SOME SPOTTY FLURRIES LEFT OVER SO WILL CONTINUE WITH THE DRY
FORECAST FOR TONIGHT. VISIBLE SATELLITE SHOWS THAT THE SKIES ARE
CLEARING OUT ALONG AND EAST OF THE SURFACE RIDGE AXIS. THIS
CLEARING IS EXPECTED TO WORK ACROSS THE FORECAST AREA DURING THE
EVENING WITH THE ENTIRE AREA BECOMING MOSTLY CLEAR BY MORNING. THE
COLD AIR IS ALSO SPILLING IN ON THE EAST SIDE OF THE RIDGE AXIS
WITH TEMPERATURES ALREADY DOWN INTO THE SINGLE DIGITS ABOVE AND
BELOW ZERO ACROSS MUCH OF MINNESOTA INTO THE DAKOTAS. THIS COLD AIR
WILL ALSO SPREAD OVER THE FORECAST AREA TONIGHT AS BOTH THE 07.12Z
NAM AND GFS BRING A POCKET OF -20C AT 850 MB OVER THE AREA.
EXPECTING SURFACE TEMPERATURES TO BOTTOM OUT IN THE SINGLE DIGITS
TO TEENS BELOW ZERO. WITH THE RIDGE AXIS REMAINING WEST OF THE
AREA...THE WINDS WILL STAY UP THROUGH THE NIGHT AND WILL CREATE
WIND CHILLS OF 20 TO 30 BELOW ZERO. WILL ISSUE A WIND CHILL
ADVISORY FROM MIDNIGHT TO NOON TUESDAY TO COVER THIS.

LITTLE CHANGE IS EXPECTED TO OCCUR THROUGH TUESDAY NIGHT WITH THE
CENTER OF THE HIGH SINKING SOUTH WITH THE RIDGE AXIS STAYING SOUTH
OF THE AREA. A SHORT WAVE TROUGH WILL MOVE ALONG THE CANADIAN
BORDER AND OVER THE GREAT LAKES TUESDAY NIGHT WITH 850 MB
TEMPERATURES AROUND -15C. THE GRADIENT WILL BE A LITTLE WEAKER
WHICH WITH GOOD RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO
AGAIN DROP INTO THE SINGLE DIGITS AND TEENS BELOW ZERO. THERE WILL
LIKELY STILL BE ENOUGH WIND TO WARRANT ANOTHER WIND CHILL ADVISORY.

ONE MORE COLD NIGHT EXPECTED WEDNESDAY NIGHT AS THE RIDGE AXIS
MOVES ACROSS THE AREA. 850 MB TEMPERATURES SHOULD AGAIN BE AROUND
-15C AND WITH GOOD RADIATIONAL COOLING...LOWS FOR THE THIRD NIGHT
IN A ROW SHOULD BE IN THE SINGLE DIGITS AND TEENS BELOW ZERO.
WILL BE CLOSE AS WHETHER A WIND CHILL ADVISORY WILL BE NEEDED THAT
NIGHT AS THE WINDS WILL BE THE LIGHTEST OF THE THREE NIGHTS WITH
THE RIDGE AXIS COMING ACROSS.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY

LOOKS LIKE TEMPERATURES WILL START TO MODERATE BY LATE IN THE WEEK
INTO THE WEEKEND. MODELS HAVE BEEN VERY CONSISTENT SHOWING THE
UPPER LEVEL RIDGE AXIS ACROSS THE WESTERN CONUS FLATTENING OUT AND
SHIFTING DOWN ACROSS THE DESERT SOUTHWEST INTO MEXICO. THIS ALLOWS
AN ALMOST ZONAL FLOW TO SET UP AND BRING IN SOME PACIFIC AIR TO
THE REGION. TEMPERATURES EXPECTED TO REBOUND WITH HIGHS RETURNING
TO THE 30S BY LATE IN THE PERIOD. NO SIGNIFICANT PRECIPITATION
EXPECTED DURING THE PERIOD WITH ALL THE MODELS SUGGESTING SOME
VERY LIGHT PRECIPITATION COULD BE POSSIBLE FROM TIME TO TIME BUT
THERE IS NO CONSISTENCY ON WHEN OR WHERE...WHICH IS TO BE EXPECTED
WITH THE PATTERN SHIFT. WILL HAVE A DRY FORECAST EXCEPT FOR MONDAY
WHEN..FOR NOW...BOTH THE GFS AND 07.12Z ECMWF SUGGEST THE
POSSIBILITY OF SOME LIGHT PRECIPITATION.

&&

.AVIATION...

HIGH PRESSURE IN THE WAKE OF THE SHORT WAVE TROUGH WILL BUILD
SOUTHWARD ACROSS THE AREA. BIGGEST QUESTION IS HOW SOON CLOUDS
WILL CLEAR OUT. CLEAR SKIES ALREADY SEEN ACROSS CENTRAL
MINNESOTA...BUT WAS MAKING SLOW PROGRESS EASTWARD. MODELS
INDICATING CLOUDS TO MOVE OUT OF THE TAF SITES THIS EVENING AND
HAVE KRST SCATTERING OUT AROUND 01Z AND 04Z AT KLSE. BEYOND THIS
CLEAR SKIES ARE EXPECTED THROUGH 18Z TUESDAY. UNTIL CLOUDS SCATTER
OUT EXPECT SOME LIGHT SNOW OR FLURRIES...BUT NO RESTRICTION TO
VISIBILITIES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
     FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
     WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
     FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
     FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...04
AVIATION...RABERDING
Hazardous weather outlook, Feb 7, 5:00 AM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CST MON FEB 7 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW OR FLURRIES CAN BE EXPECTED TODAY. ACCUMULATIONS WILL BE
UNDER AN INCH.

COLD AIR AND NORTHWEST WINDS WILL RESULT IN WIND CHILLS OF 20 TO 30
BELOW ZERO LATE TONIGHT. WIND CHILL ADVISORIES MAY BE NEEDED FOR
MUCH OF THE AREA FOR LATE TONIGHT INTO TUESDAY MORNING TO ACCOUNT
FOR THE COLD WEATHER HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BITTER COLD WIND CHILLS OF 20 TO 30 BELOW ZERO LOOK LIKELY FOR
TUESDAY NIGHT AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CONFERENCE CALL IS SCHEDULED.

RIECK

Nearby

Wind Chill Advisories in Wisconsin, 2011Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.